Leeds heatwave: When temperatures could hit 34C as city set to sizzle amid 'extreme heat' Met Office warning

Leeds is set to sizzle in a new heatwave as the Met Office has extended its 'extreme heat' weather warning.

Temperatures in the city will begin to climb from 24C on Saturday up to a sweltering maximum of 34C by Tuesday, forecasters have said.

The Met Office has now updated its Amber warning for 'extreme heat' to extend to Tuesday.

Read More

Read More
Leeds heatwave: Met Office issues rare amber 'extreme heat' warning with public ...
Temperatures in Leeds could reach 34C on Tuesday.

"A hot spell is likely to develop from Sunday, likely peaking early next week, leading to widespread impacts on people and infrastructure," it said in the update.

What to expect and advice

The Met Office has included guidance of what to expect and advice on its website ahead of the heatwave.

"Population-wide adverse health effects are likely to be experienced, not limited to those most vulnerable to extreme heat, leading to potential serious illness or danger to life," it said.

"Government advice is that 999 services should be used in emergencies only; seek advice from 111 if you need non-emergency health advice.

"Substantial changes in working practices and daily routines likely to be required."

More people to visit coastal areas and lakes

The guidance said that "significantly more people are likely to visit coastal areas, lakes and rivers", which could lead to increased risk of water safety incidents.

The guidance added: "Delays on roads and road closures are possible, along with delays and cancellations to rail and air travel, with potential for significant welfare issues for those who experience even moderate delays."

Government advice

On its website, the Government advises people to look out for neighbours, family or friends who may be isolated and "unable to care for themselves; make sure they are able to keep cool during a heatwave".

It adds: "Get medical advice if you are suffering from a chronic medical condition or taking multiple medications."